Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 14, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Apr 6, 2018, 3:29 AM CDT for Pecos County, Texas. It took effect at Apr 6, 2018, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2018, 3:29 AM CDT (08:29 UTC)
- In effect from
- Apr 6, 2018, 12:00 PM CDT
- Expired
- Apr 6, 2018, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 139 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4133 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
202 WWUS84 KMAF 060829 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 329 AM CDT Fri Apr 6 2018 ...FIRE WEATHER WATCH CANCELLED FOR THE PERMIAN BASIN TODAY... ...RED FLAG WARNING IS IN EFFECT FROM TODAY FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS, WINDS OF 20 MPH OR MORE, AND HIGH FIRE DANGER FOR THE GUADALUPE, DAVIS, AND APACHE MOUNTAINS, VAN HORN AND THE HIGHWAY 54 CORRIDOR, THE UPPER TRANS PECOS AND THE MARFA AND STOCKTON PLATEAUS... ...FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS, WINDS OF 20 MPH OR MORE, AND VERY HIGH FIRE DANGER FOR THE GUADALUPE, DAVIS, AND APACHE MOUNTAINS, VAN HORN AND THE HIGHWAY 54 CORRIDOR, SOUTHEAST NEW MEXICO, THE UPPER TRANS PECOS, MOST OF THE PERMIAN BASIN, AND MARFA PLATEAU... .Today's critical fire weather conditions from the Guadalupe Mountains to Stockton Plateau will be driven by dry air and above normal temperatures. Winds will abruptly shift to the northeast behind a strong cold front tonight. Critical fire weather returns Sunday and a watch has been issued for most areas. TXZ059>062-067-062000- /O.CAN.KMAF.FW.A.0013.180406T1700Z-180407T0200Z/ /O.NEW.KMAF.FW.A.0014.180408T1800Z-180409T0200Z/ Loving-Winkler-Ector-Midland-Ward- 329 AM CDT Fri Apr 6 2018 ...FIRE WEATHER WATCH IS CANCELLED FOR TODAY... ...FIRE WEATHER WATCH HAS BEEN ISSUED FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR THE WEST AND CENTRAL PERMIAN BASIN... The National Weather Service in Midland/Odessa has issued a Fire Weather Watch, which is in effect from Sunday afternoon through Sunday evening. The Fire Weather Watch has been cancelled for today. * WIND...West 15 to 25 mph. * HUMIDITY...10 to 14 percent. * FUELS...Dry. * IMPACTS...Do not throw cigarettes onto the ground or out of a moving vehicle. PRECAUTIONARY/PREPAREDNESS ACTIONS... Fires can start from the smallest of flames or sparks and are highly discouraged. && $$ TXZ063-068>070-060930- /O.CAN.KMAF.FW.A.0013.180406T1700Z-180407T0200Z/ Glasscock-Crane-Upton-Reagan- 329 AM CDT Fri Apr 6 2018 ...FIRE WEATHER WATCH IS CANCELLED... The National Weather Service in Midland/Odessa has cancelled the Fire Weather Watch for today. $$ NMZ114-TXZ057-058-074-080-258-062000- /O.UPG.KMAF.FW.A.0013.180406T1700Z-180407T0200Z/ /O.NEW.KMAF.FW.W.0014.180406T1700Z-180407T0200Z/ /O.NEW.KMAF.FW.A.0014.180408T1800Z-180409T0200Z/ Guadalupe Mountains-Van Horn and Highway 54 Corridor- Reeves County and Upper Trans Pecos-Davis/Apache Mountains Area- Marfa Plateau- 329 AM CDT Fri Apr 6 2018 /229 AM MDT Fri Apr 6 2018/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR DRY AND WINDY CONDITIONS... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR DRY AND WINDY CONDITIONS... The National Weather Service in Midland/Odessa has issued a Red Flag Warning, which is in effect from noon CDT /11 AM MDT/ today to 9 PM CDT /8 PM MDT/ this evening. A Fire Weather Watch has also been issued from Sunday afternoon through Sunday evening. The Fire Weather Watch for today is no longer in effect. * WIND...West 20 to 35 mph. * HUMIDITY...5 to 15 percent. * FUELS...Dry. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid the use of open flames or any activities that may generate sparks. && $$ TXZ075-062000- /O.UPG.KMAF.FW.A.0013.180406T1700Z-180407T0200Z/ /O.NEW.KMAF.FW.W.0014.180406T1700Z-180407T0200Z/ Pecos- 329 AM CDT Fri Apr 6 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR DRY AND WINDY CONDITIONS... The National Weather Service in Midland/Odessa has issued a Red Flag Warning, which is in effect from noon today to 9 PM CDT this evening. The Fire Weather Watch is no longer in effect for today. * WIND...West 15 to 25 mph. * HUMIDITY...5 to 8 percent. * FUELS...Dry. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Accidental ignitions will have the potential to grow into dangerous wind-driven wildfire. && $$ NMZ115-TXZ045-046-050-051-062000- /O.NEW.KMAF.FW.A.0014.180408T1800Z-180409T0200Z/ Southeast Plains-Gaines-Dawson-Andrews-Martin- 329 AM CDT Fri Apr 6 2018 /229 AM MDT Fri Apr 6 2018/ ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR DRY AND WINDY CONDITIONS... The National Weather Service in Midland/Odessa has issued a Fire Weather Watch, which is in effect from Sunday afternoon through Sunday evening. * WIND... West 15 to 25 mph. * HUMIDITY...10 to 14 percent. * FUELS...Dry. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. && $$
1 follow-up statement
015 WWUS84 KMAF 061926 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 226 PM CDT Fri Apr 6 2018 ...RED FLAG WARNING IS IN EFFECT UNTIL 900 PM CDT FOR WARM, WINDY AND DRY CONDITIONS ALONG AND SOUTH OF A GUADALUPE MOUNTAINS, PECOS AND SHEFFIELD LINE... ...FIRE WEATHER WATCH IS IN EFFECT SUNDAY FOR HOT, WINDY AND VERY DRY CONDITIONS ALONG AND NORTH OF AN ALPINE, MIDLAND AND LAMESA LINE... .Today's critical fire weather conditions from the Guadalupe Mountains to Stockton Plateau will ease this evening as winds decrease and RHs increase. However, there will be an abrupt wind shift behind a strong cold front tonight. After cooler conditions prevail Saturday, critical fire weather returns Sunday for hot, windy and very dry conditions, and a watch remains in effect for much of the forecast area. NMZ114-TXZ057-058-074-080-258-071100- /O.CON.KMAF.FW.W.0014.000000T0000Z-180407T0200Z/ /O.CON.KMAF.FW.A.0014.180408T1800Z-180409T0200Z/ Guadalupe Mountains-Van Horn and Highway 54 Corridor- Reeves County and Upper Trans Pecos-Davis/Apache Mountains Area- Marfa Plateau- 226 PM CDT Fri Apr 6 2018 /126 PM MDT Fri Apr 6 2018/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR DRY AND WINDY CONDITIONS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR DRY AND WINDY CONDITIONS... * WIND...West 20 to 35 mph. * HUMIDITY...5 to 15 percent. * FUELS...Very dry. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid the use of open flames or any activities that may generate sparks. && $$ TXZ075-070200- /O.CON.KMAF.FW.W.0014.000000T0000Z-180407T0200Z/ Pecos- 226 PM CDT Fri Apr 6 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR DRY AND WINDY CONDITIONS... * WIND...West 20 to 30 mph. * HUMIDITY...5 to 8 percent. * FUELS...Very dry. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Accidental ignitions will have the potential to grow into dangerous wind-driven wildfire. && $$ NMZ115-TXZ045-046-050-051-059>062-067-071100- /O.CON.KMAF.FW.A.0014.180408T1800Z-180409T0200Z/ Southeast Plains-Gaines-Dawson-Andrews-Martin-Loving-Winkler- Ector-Midland-Ward- 226 PM CDT Fri Apr 6 2018 /126 PM MDT Fri Apr 6 2018/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR TODAY... * WIND...West 15 to 25 mph. * HUMIDITY...10 to 14 percent. * FUELS...Dry. * IMPACTS...Do not throw cigarettes onto the ground or out of a moving vehicle. PRECAUTIONARY/PREPAREDNESS ACTIONS... Fires can start from the smallest of flames or sparks and are highly discouraged. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 6, 12:10 AM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Apr 6, 12:10 AM CDT, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1210 AM CDT Fri Apr 6 2018
.DISCUSSION...
See aviation discussion below.
&&
.AVIATION...
Southerly winds of 12kts or less this morning will give way to
w-nw this afternoon. Stronger winds will be in the FST/PEQ area
this PM. Most concern is the passing of a strong cold front
Friday night, as early as 02Z at MAF/HOB. NE winds of 25kt
sustained winds and MVFR CIGS in BLDU are expected within the 1st
few hrs of FROPA.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 84 58 88 35 / 0 0 0 10
Carlsbad 86 54 88 44 / 0 0 0 10
Dryden 86 59 95 50 / 0 0 0 10
Fort Stockton 89 59 90 42 / 0 0 0 10
Guadalupe Pass 81 55 82 42 / 0 0 0 0
Hobbs 84 50 84 36 / 0 0 0 10
Marfa 83 44 84 43 / 0 0 0 0
Midland Intl Airport 85 59 89 37 / 0 0 0 10
Odessa 85 58 89 37 / 0 0 0 10
Wink 88 53 91 41 / 0 0 0 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Fire Weather Watch from Friday morning through Friday evening
for Guadalupe Mountains.
TX...Fire Weather Watch from Friday afternoon through Friday evening
for Crane-Davis/Apache Mountains Area-Ector-Glasscock-
Guadalupe Mountains-Loving-Marfa Plateau-Midland-Pecos-
Reagan-Reeves County and Upper Trans Pecos-Upton-Van Horn
and Highway 54 Corridor-Ward-Winkler.
&&Hazardous weather outlook, Apr 5, 1:11 PM CDT, 14 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 111 PM CDT Thu Apr 5 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-061815- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 111 PM CDT Thu Apr 5 2018 /1211 PM MDT Thu Apr 5 2018/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT Elevated fire danger is occurring this afternoon across the higher terrain. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Critical fire danger is possible Friday across the higher terrain, Trans Pecos, and southern Permian Basin. A Fire Weather Watch remains in effect. Gusty winds and blowing dust are expected Friday evening behind a strong cold front. Chilly conditions will fill in behind the front and a late season freeze is possible Saturday morning across the northern Permian Basin. Critical fire weather will be possible again Sunday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 3:29 AM CDT | Fire Weather Watch | MAF | 34 hr | |
| Apr 6, 2:01 PM CDT | Freeze Warning | MAF | Lea | 20 hr |
| Apr 6, 2:01 PM CDT | Wind Advisory | MAF | Eddy, Lea | 12 hr |
Nearby
Red Flag Warnings in Texas, 2018Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.